Alert archive / Montana / Lake Wind Advisories in 2005
Lake Wind Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Jul 16, 2005, 10:04 AM MDT for Flathead County, Lake County, Sanders County, Montana. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2005, 10:04 AM MDT (16:04 UTC)
- Expired
- Jul 16, 2005, 5:08 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 161604 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1004 AM MDT SAT JUL 16 2005 MTZ003-170000- /X.NEW.KMSO.LW.Y.0002.050716T1604Z-050717T0000Z/ FLATHEAD/MISSION VALLEYS- INCLUDING THE CITIES OF...KALISPELL...POLSON...ST. IGNATIUS 1004 AM MDT SAT JUL 16 2005 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR FLATHEAD LAKE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. SOUTHWEST WINDS 20 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
1 follow-up statement
000 WWUS75 KMSO 162308 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 508 PM MDT SAT JUL 16 2005 MTZ003-170015- /X.CAN.KMSO.LW.Y.0002.000000T0000Z-050717T0000Z/ FLATHEAD/MISSION VALLEYS- INCLUDING THE CITIES OF...KALISPELL...POLSON...ST. IGNATIUS 508 PM MDT SAT JUL 16 2005 ...LAKE WIND ADVISORY IS CANCELLED FOR FLATHEAD LAKE... WITH THE RAIN AND THUNDERSTORMS IN THE AREA...WINDS HAVE DECREASE AND NO LONGER REACH ADVISORY CRITERIA. THEREFORE THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE LAKE WIND ADVISORY. $$ IDZ009-010-170100- /X.NEW.KMSO.HW.W.0001.050716T2308Z-050717T0100Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- INCLUDING THE CITIES OF...SHOUP...SALMON...LEADORE 508 PM MDT SAT JUL 16 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. AN UPPER LEVEL SYSTEM AND ASSOCIATED TIGHT SURFACE PRESSURE GRADIENT HAS RESULTED IN WINDS GUSTING OVER 50 MPH IN LEMHI COUNTY. THE STRONGEST WINDS ARE EXPECTED OVER THE HIGHER TERRAIN...HOWEVER SOME OF THESE WINDS MAY MIX DOWN TO THE VALLEY FLOORS. THE GRADIENT WILL WEAKEN AS A SURFACE COLD FRONT PASSES AND RIDGING BUILDS IN BEHIND THE FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Jul 16, 8:43 AM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 16, 8:43 AM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 843 AM MDT SAT JUL 16 2005 .DISCUSSION...NO UPDATES PLANNED THIS MORNING. COLD FRONT DROPPING SOUTHEAST THROUGH THE AREA TODAY WITH GUSTY WINDS THE MAIN THREAT ESPECIALLY NEAR SHOWERS AND THUNDERSTORMS. MAY NEED TO ISSUE LAKE WIND ADVISORY FOR FLATHEAD THIS AFTERNOON. FORECAST TEMPERATURES GENERALLY LOOK GOOD WITH HIGHS RUNNING 8 TO 15 DEGREES COOLER THAN YESTERDAY. && .AVIATION...SURFACE WINDS GUSTING OVER 30 KTS POSSIBLE WITH CONVECTION THIS AFTERNOON 18Z-00Z AS COLD FRONT PASSES THROUGHT THE AREA. COLD FRONT SHOULD BE EAST OF THE DIVIDE WITH CONVECTION ENDING BY MIDNIGHT MDT. && .PREV DISCUSSION... (ISSUED 200 AM MDT SAT JUL 16 2005) SHORT TERM...TODAY THROUGH MONDAY...SURFACE FRONT MOVED INTO NORTHWEST MONTANA AND NORTH CENTRAL IDAHO JUST AFTER MIDNIGHT ACCOMPANIED BY ISOLATED TO SCATTERED SHOWERS (MAINLY ALOFT) AND AN ERRANT THUNDERSTORM OR TWO. LITTLE CHANGE IN THE FORECAST THINKING OF THE PAST COUPLE DAYS. MEASURABLE MOISTURE A BETTER BET AS THE DAY PROGRESSES WITH UPPER JET AND TROUGH MOVING OVERHEAD. ALSO WILL TAKE A FEW HOURS TO MOISTEN UP THE DRY LOWER LEVELS. FOCUS STILL LOOKS LIKE THE FAR NORTHWEST DURING THE AFTERNOON AND EARLY EVENING. SIGNIFICANTLY COOLER AIR WILL ADVECT IN BEHIND THE FRONT CREATING BREEZY CONDITIONS PERSISTING UNTIL AROUND SUNSET. FOR FLATHEAD LAKE...EXPECTED WIND SPEEDS WILL BE NEAR LAKE WIND ADVISORY LEVELS...BUT DIRECTION WILL BECOME WESTERLY AS THE STRONGEST WINDS DEVELOP...AND THUS WILL HAVE A MUCH SHORTER FETCH OVER THE LAKE. A MORE STABLE AND SLOWLY DRYING FLOW WILL MOVE IN TONIGHT AND SUNDAY...HOWEVER...OROGRAPHIC LIFT WILL HELP PRODUCE A FEW SHOWERS NEAR THE CONTINENTAL DIVIDE DURING THAT PERIOD. HIGH PRESSURE MONDAY WILL FURTHER DRY THE AIR MASS AND BOUNCE TEMPERATURES BACK ABOVE NORMAL. LONG TERM...MONDAY NIGHT THROUGH SATURDAY...FLAT RIDGE OVER THE REGION THROUGH FRIDAY. SOME WEAK DISTURBANCES MOVE OVER THE TOP OF THE RIDGE...BUT ANY PRECIPITATION REMAINS NORTH OF THE CANADIAN BORDER. BY FRIDAY NIGHT A STRONGER DISTURBANCE MOVES INTO THE PACIFIC NORTHWEST AND BRINGS A CHANCE OF PRECIPITATION TO THE NORTHERN ZONES. AS THE DISTURBANCE MOVES INTO THE FORECAST AREA...THE UPPER LEVEL FLOW BECOMES SOUTHWESTERLY...BRINGING IN A BETTER CHANCE OF SHOWERS TO THE CWA. TEMPERATURES SHOULD PEAK ON TUESDAY WITH A SLOW COOL DOWN...BUT THE HIGH TEMPERATURES REMAIN ABOVE NORMAL FOR THE EXTENDED PERIOD. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...SIGLER PREV DISCUSSION...WHITMORE/KOLATA AVIATION...SIGLER
Nearby
Lake Wind Advisories in Montana, 2005Every lake wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.